Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 46, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 2, 2003, 5:39 PM EST for Scott County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 5:39 PM EST (22:39 UTC)
- Expired
- Sep 2, 2003, 6:15 PM EST
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Scott County, IN
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 022241
FFWLMK
INC143-030015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM EST TUE SEP 2 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 715 PM EST
* AT 536 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED TORRENTIAL
RAIN OVER LEXINGTON...OR ABOUT 29 MILES NORTH OF LOUISVILLE.
A COOPERATIVE OBSERVER IN LEXINGTON REPORTED NEARLY 1.90 INCHES OF
RAIN IN ABOUT ONE HALF HOUR TIME. MORE HEAVY RAIN IS LIKELY EARLY
THIS EVENING...WHICH WILL LEAD TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3869 8562 3868 8558 3864 8556 3860 8558
3860 8563 3859 8564 3862 8575 3866 8580
3875 8570
$$
STUREY1 follow-up statement
000 WGUS73 KLMK 022316 FFSLMK INC143-030015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 612 PM EST TUE SEP 2 2003 ...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM EST FOR SCOTT COUNTY IN SOUTH CENTRAL INDIANA... AT 610 PM EST...HEAVY RAIN CONTINUED OVER SOUTHEAST SCOTT COUNTY IN SOUTH CENTRAL INDIANA...ALTHOUGH THERE HAVE BEEN SIGNS OF A DIMINISHING TREND. LAW ENFORCEMENT REPORTED STATE ROAD 356 IMPASSABLE...NORTHEAST OF LEXINGTON...NEAR THE SCOTT AND JEFFERSON COUNTY LINE. THIS WAS DUE TO HIGH WATER. THE THREAT FOR FLASH FLOODING WILL CONTINUE OVER SCOTT COUNTY IN SOUTH CENTRAL INDIANA THE NEXT HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:30 PM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Sep 2, 1:30 PM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE SEP 2 2003 .SHORT TERM... A STATIONARY FRONT STRETCHED FROM SOUTHEAST MISSOURI TO JUST NORTH OF CVG AT 18Z THIS AFTERNOON. TROPICAL GULF MOISTURE CONTINUED TO RIDE ALONG THE FRONT WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL OVER THE COUNTY FORECAST AREA AT MID AFTERNOON. LITTLE CHANGE IS EXPECTED OVERNIGHT ALTHOUGH THE FRONT IS EXPECTED TO SAG SLIGHTLY SOUTH. WE WILL CONTINUE THE FFA OVER ALL THE COUNTY FORECAST AREA WITH THE GREATEST CONCERN OVER SOUTH CENTRAL KENTUCKY WHERE AN ADDITIONAL 2 TO 3 INCHES OF RAIN WILL BE POSSIBLE. AIDED BY AN UPPER LEVEL LOW MOVING ALONG THE NORTHERN TIER STATES THIS WHOLE SYSTEM WILL FINALLY MOVE EAST AND OUT OF OUR CFA BY WEDNESDAY EVENING. THIS WILL SET THE STAGE FOR A GORGEOUS END TO THE WORK WEEK AND WEEKEND. COOL HIGH PRESSURE WILL BEGIN TO BUILD INTO THE LOWER OHIO VALLEY THURSDAY. .EXTENDED... SATURDAY THROUGH TUESDAY HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE OHIO VALLEY THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE MILD WITH HIGHS IN THE LOWER 80S AND LOWS AROUND 60 DEGREES. .LMK...FLOOD WATCH TONIGHT FOR ALL OF SOUTH CENTRAL INDIANA AND ALL OF CENTRAL KENTUCKY. JA
Hazardous weather outlook, Sep 2, 3:30 PM EST, 2 hours 9 minutes before
INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067- 070>078-081-082-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. A FLOOD WATCH CONTINUES FOR ALL OF THE OUTLOOK AREA TONIGHT. THE REMNANTS OF TROPICAL STORM GRACE COUPLED WITH A STALLED FRONTAL BOUNDARY ACROSS THE OHIO VALLEY WITH CONTINUE TO BRING PERIODS OF HEAVY RAIN TO THE OUTLOOK AREA. ADDITIONAL RAINFALL AMOUNTS TONIGHT WILL BE 1 TO 3 INCHES...BRINGING TOTALS SINCE MONDAY INTO THE 3 TO 6 INCH RANGE ACROSS MUCH OF THE OUTLOOK AREA. WIDESPREAD FLOODING PROBLEMS MAY DEVELOP AS A RESULT OF THE HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED ALTHOUGH A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS ESPECIALLY ALONG THE TENNESSEE BORDER COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF HEAVY RAIN WILL CONTINUE ON WEDNESDAY WITH ADDITIONAL FLOODING PROBLEMS POSSIBLE. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA LATE ON WEDNESDAY BRINGING AN END TO THE WIDESPREAD RAIN AND POTENTIAL FLOODING. THE REMAINDER OF THE WEEK IS FORECAST TO BE MILD AND DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND AGAIN WEDNESDAY FOR FLOODING CONCERNS. JB
In the hours before
Special weather statement, Sep 2, 12:27 PM EST, 5 hours 12 minutes before
INZ089-KYZ023>028-061-062-070>073-021900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1227 PM CDT TUE SEP 2 2003 ...ANOTHER BATCH OF HEAVY RAIN HEADED FOR WEST-CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA... A LARGE BATCH OF MODERATE TO HEAVY RAIN...LOCATED OVER WESTERN KENTUCKY EARLY THIS AFTERNOON...WILL REACH A LINE FROM BOWLING GREEN TO ELIZABETHTOWN BY 1 PM CDT. AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL MAY OCCUR WITH THIS BATCH OF RAIN THROUGH 2 PM. THIS RAIN WILL BE FALLING ON GROUND THAT IS NEARLY SATURATED DUE TO EARLIER RAINS. THERE WILL BE A HEIGHTENED RISK FOR WIDESPREAD FLOODING AROUND THE COMMUNITIES OF RUSSELLVILLE...BOWLING GREEN... MORGANTOWN...LEITCHFIELD...BEAVER DAM...HARDINSBURG AND TELL CITY. MOTORISTS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE FLASH FLOOD WARNINGS IN YOUR LOCATION. A FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR THE AREA. JB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:45 PM EST | Flash Flood Warning | LMK | Jefferson | 60 min |
| Sep 2, 4:41 PM EST | Flash Flood Warning | LMK | Jefferson | 64 min |
| Sep 2, 6:44 PM EST | Flash Flood Warning | LMK | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.